MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported this bedside monitor (bsm) was showing an sd card failure symbol on the screen and randomly rebooting itself.This was in use with a patient at the time, but there was no injury or harm.Bme took the bsm out of service, and the sd card failure symbol was still there even after rebooting the device multiple times.They would like to send the device in for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2, a3b, a4 b6, b7., attempt # 1: 02/13/2024 emailed the bme for all patient information and concomitant medical device: no reply was received.Attempt # 2: 02/16/2024 emailed the bme for all patient information and concomitant medical device: the bme was able to provide some patient information and the concomitant medical device.Additional device information: d10 concomitant medical device: the following device wsd used in conjunction with the bsm: cns-6801a.Model #: pu-681ra.Serial #: (b)(6).Device manufacturer data: 04/04/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported this bedside monitor (bsm) was showing an sd card failure symbol on the screen and randomly rebooting itself.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported this bedside monitor (bsm) was showing an sd card failure symbol on the screen and randomly rebooting itself.This was in use with a patient at the time, but there was no injury or harm.Bme took the bsm out of service, and the sd card failure symbol was still there even after rebooting the device multiple times.They would like to send the device in for repair.Investigation summary: the nihon koden repair center evaluated the bsm and the reported issue.It was confirmed and duplicated, and the unit requires a new sd card replacement, initialization, and software reinstallation.A definitive root cause was not determined.Based on the available information, the most probable root cause was due to corrupt files on the unit, which was causing the device to reboot.The unit has been successfully repaired and shipped back to the customer.Several potential causes of sd card related issues have been identified, including sd card corruption, sd card failure, improper insertion of the sd card, and improper storage management.The most common causes of sd card failure and corruption are wear and tear of the sd card and improper or unexpected shutdown.Moisture, bending or dropping the sd card, storing the sd card in a high-temperature environment, or in direct sunlight may also cause sd card failure.Improper sd card seating or using unsanctioned sd cards other than those provided by nihon kohden may also cause the error message and icon to appear as the device is unable to properly read the sd card.A review of the reported device's serial number does not reveal additional related complaints.The complaint history review of the customer's account does not reveal trends for similar complaints.Nihon kohden will continue to monitor and trend similar complaints.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt # 1: 02/13/2024 emailed the bme for all patient information and concomitant medical device: no reply was received.Attempt # 2: 02/16/2024 emailed the bme for all patient information and concomitant medical device: the bme was able to provide some patient information and the concomitant medical device.Additional device information: d10 concomitant medical device: the following device wsd used in conjunction with the bsm: cns-6801a.Model #: pu-681ra.Serial #: (b)(4).Device manufacturer data: 04/04/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: na.
 
Event or Problem Description

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18825707
Report Number8030229-2024-04170
Device Sequence Number19601959
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite